Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 109, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 12, 2004, 5:29 AM CDT for Champaign County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 5:29 AM CDT (10:29 UTC)
- Expired
- Jun 12, 2004, 6:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Champaign County, IL
The radar
The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3388 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 121029
SVRILX
ILC019-121130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
529 AM CDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 630 AM CDT
* AT 529 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF RANTOUL...MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GIFFORD
RANTOUL
LUDLOW
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4038 8794 4030 8794 4029 8797 4027 8819
4025 8829 4033 8830 4037 8833 4040 8833
4040 8795
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:25 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 12, 3:25 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 325 AM CDT SAT JUN 12 2004 .DISCUSSION... PLENTY OF CHALLENGES TODAY WITH HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL NEXT FEW DAYS. LATEST 06Z SFC ANALYSIS PLACES SURFACE LOW ACROSS SOUTHERN CANADA WITH A SFC WARM FRONT ACROSS EASTERN IOWA SOUTHEAST INTO NORTH CENTRAL ILLINOIS. LATEST 0715Z IR SATELLITE PLACES SOME MID AND HIGH CLOUDS ACROSS CENTRAL AND SOUTHEAST ILLINOIS WITH SOME LOW AND MID CLOUDS ACROSS PARTS OF NORTHERN ILLINOIS. LATEST 0715Z WATER VAPOR IMAGE PLACES SEVERAL SHORT WAVES ACROSS PLAINS STATES AND UPPER MIDWEST. MODELS HAVING DIFFICULTIES WITH BOUNDARIES AND WITH SOME OF THE CONVECTION AND WILL GO WITH A BLEND OF THE MODELS WITH VERY LOW CONFIDENCE AT THIS TIME. SHORT TERM...SATURDAY THROUGH MONDAY... MODELS SHIFT H50 RIDGE ACROSS GULF COAST REGION NORTH INTO ILLINOIS EAST ACROSS SOUTHEAST U.S. NORTH INTO THE OHIO VALLEY 00Z SUN. H50 RIDGE IS ALONG THE NORTHEAST U.S WITH H50 TROUGH ACROSS UPPER MIDWEST SOUTHWEST INTO PLAINS STATES BY 00Z MON. ETA MODEL PLACES SURFACE HIGH ACROSS NORTHEAST U.S. WITH SFC LOW ACROSS CENTRAL PLAINS STATES AND ANOTHER ACROSS SOUTHERN CANADA BY 00Z SUN. TIME/HEIGHT CROSS SECTIONS INDICATES SOME DECENT LOW LEVEL RH THROUGH 00Z SUN. THEN HIGH LOW AND MID LEVEL RH FROM 06Z SUN-18Z SUN. A DECREASE IN MID LEVEL RH FROM 18Z SUN-00Z MON THEN AN INCREASE IN RH AT ALL LEVELS 06Z MON-18Z MON. LATEST 00Z SAT KILX SOUNDING INDICATES A STRONG CAP WITH H70 TEMPS AT +12C. THIS LIMITED STORM DEVELOPMENT EARLY THIS MORNING. MODEL SOUNDING DATA INDICATES CAP WEAKENING THIS AFTERNOON WITH LI/S OF -6 TO -10 AND CAPES OF 2-3K J/KG. SOUNDING DATA INDICATES GOOD RH AT ALL LEVELS BY 12Z SUN. MODEL SOUNDINGS THEN SUGGEST LI/S OF -8 TO -12 AND CAPES TO 4000 J/KG BY 00Z MON. PRECIP WATER IN SOUNDING DATA IS HIGH WITH 1.5 TO 2.0 IN VALUES. ETA MODEL PLACES H850 TEMPS AT +17C TO +18C ACROSS CWA THROUGH 00Z SUN. DECREASES 850 TEMPS TO +16C TO =17C BY 12Z SUN...THEN INCREASES 850 TEMPS TO +18C TO +19C BY 00Z MON. 310K ISENTROPIC SFC INDICATES SOME LIFT AND COND PRES DEF ACROSS THE CWA THROUGH 00Z SUN. DECENT LIFT AND COND PRES DEF WILL INCREASE BY 12Z SUN-18Z SUN. THEN GOOD COND PRES DEF AND LIFT IS ACROSS CWA FROM 06Z MON-12Z MON. WITH DECENT CAP WEAKENING AND BOUNDARY NEAR NORTHERN CWA EXPECT CWA TO SEE A BETTER CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT WITH THE BEST CHANCES SUNDAY INTO SUNDAY NIGHT. ELECTING TO KEEP FLOOD WATCH IN PREVIOUS COUNTIES. HOWEVER...COUNTIES MAY NEED TO BE EXPANDED TONIGHT WITH HIGH PW/S IN PLACE. ALSO AGREE WITH POTENTIAL SEVERE STORMS NEXT FEW DAYS AND WILL MENTION IN ZONES FOR TONIGHT. WILL GO WITH SIGHTLY COOLER TEMPS FOR TODAY THEN ON FRIDAY. LONG TERM...TUESDAY THROUGH FRIDAY... NOT TOO MANY CHANGES WITH THE EXTENDED AS CURRENTLY HAVE LOW CONFIDENCE IN MODELS. WILL NOT MAKE TO MANY DRASTIC CHANGES FROM PREVIOUS PACKAGE. WITH A POTENTIAL BOUNDARY ACROSS OR NEAR CWA PRECIPITATION CHANCES WILL BE POSSIBLE THROUGH THE PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH UNTIL 600 PM CDT FOR MCLEAN...DEWITT...PIATT...CHAMPAIGN AND VERMILION COUNTIES. && 13
Hazardous weather outlook, Jun 12, 5:14 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 514 AM CDT SAT JUN 12 2004 ILZ027>031-036>038-040>043-047>051-131101- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 514 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE LATE THIS AFTERNOON AND THROUGH THE EVENING. THE STORMS WILL BE CAPABLE OF STRONG WINDS...LARGE HAIL AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK. IT APPEARS THE GREATEST LIKELIHOOD FOR ORGANIZED STRONG TO SEVERE THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND EVENING AND AGAIN MONDAY AFTERNOON AND EVENING AS DISTURBANCES MOVE ALONG THE WAVY FRONT THAT IS MEANDERING ACROSS ILLINOIS. THE FRONT SHOULD PUSH EAST OF THE STATE BY WEDNESDAY...TAKING THE THREAT FOR THUNDERSTORMS AWAY FROM CENTRAL ILLINOIS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY BETWEEN 4 PM AND 10 PM TODAY. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN DURING THE AFTERNOON AND EVENING HOURS OF SUNDAY AND MONDAY. ILZ044>046-052>057-061>063-066>068-071>073-131100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 514 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE LATE THIS AFTERNOON AND THROUGH THE EVENING. THE STORMS WILL BE CAPABLE OF STRONG WINDS...LARGE HAIL AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK. IT APPEARS THE GREATEST LIKELIHOOD FOR ORGANIZED STRONG TO SEVERE THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND EVENING AND AGAIN MONDAY AFTERNOON AND EVENING AS DISTURBANCES MOVE ALONG THE WAVY FRONT THAT IS MEANDERING ACROSS ILLINOIS. THE FRONT SHOULD PUSH EAST OF THE STATE BY WEDNESDAY...TAKING THE THREAT FOR THUNDERSTORMS AWAY FROM CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY BETWEEN 4 PM AND MIDNIGHT TODAY. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN DURING THE AFTERNOON AND EVENING HOURS OF SUNDAY AND MONDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:36 AM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| Jun 12, 6:39 AM CDT | Flash Flood Warning | ILX | Edgar | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.